MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS BIOFLO; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 45891
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue with a picc from a bio-stable 4f sl 55cm mst-70 kit valved with nitinol guidewire.The end user reported the following:"we had a patient recently whose picc line was periodically filling with blood and i considered it may be a faulty pasv".The issue was first noticed by the patient's mother several weeks after placement after the patient had been asleep.It was reported that there was "frequent and recurrent blood filling line despite changing bungs, dripping from line when bung removed to be changed".The customer noted that it had a positive displacement bung [i.E.Needless connector, bd max plus m1000c-0006] on it and the bung had been changed by medical professionals (according to the mother) but the "filling" still occurred.The facility/customer has noted many occurrences following this initial detection despite changing of bungs and pulsatile flushing.The picc was removed on the 19th march due to "site infection".A new picc was not inserted, the customer/hospital advised: "no new picc was inserted as the patient has a port" (unknown model).Additional information: it was a exudative site infection, and as such, the line was removed, swabs were taken and oral antibiotics were commenced after line removal.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 4f sl bioflo picc.As received, no visual defects were noted to the returned bioflo picc.The valve was visualized microscopically.The hub showed no damage/cracks or foreign matter, the slit in the gasket of the valve was closed and centered.No other damage noted to the returned catheter.The 4f sl catheter was primed and then clamped at the distal end and pressure was applied by hand, and no leaks were noted.The following aspiration pressure was verified on the valve using a water column and a ruler: - aspiration pressure: sample did not meet the minimum specification of 54 cmh20.The customer's complaint description of blood back flow is possible based on the aspiration test.No manufacturing non-conformances were observed during sample review.The picc was placed on (b)(6) 2024 and the first reported incident of blood backing up into the lumen was observed on (b)(6) 2024.This implies there was no bleed back issues with the picc for the first 7-8 weeks it was in situ.The picc was removed due to site infection that is unrelated to the manufacturing of the picc device or the valve bleed back issue.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode labeling review: the dfu that is supplied in bioflo kits item number {16600224-01} contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure: 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warn ing: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Corrections: d1 d2a d4; model number.
 
Additional Manufacturer Narrative
The lot number was inadvertently not reported on the initial or the follow up reports.Lot number has been added as a correction.Reference (b)(4) corrections: d4; lot number added, expiry date added h4 manufacturing date added.

Brand Name
BIOFLO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19258434
Report Number1317056-2024-00065
Device Sequence Number11405213
Product Code LJS
UDI-Device IdentifierH965458910
UDI-PublicH965458910
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number45891
Device Catalogue Number45891
Device Lot Number5795909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer07/14/2024
12/05/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/21/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexUnknown